MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-009
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Vomiting (2144); Obstruction/Occlusion (2422)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 9mm amplatzer septal occluder was chosen for an atrial septal defect (asd) using a 7f amplatzer trevisio intravascular delivery system.The size of asd measured by echocardiogram (echo) was 6mm and the aortic edge was 6mm.During procedure, the occluder was placed echocardiography with good positioning, the minnesota maneuver was performed with good stability, the device was released, images are taken and the device was well implanted.Thirty-six hours later, patient started to vomit and a chest x-ray was conducted, the specialist called and informed the device was embolized to aorta.There was a partial obstruction due to the embolized device.The device was removed via percutaneous retrieval and new measurements were taken.No balloons were used, 3d echo was used and a larger measurement of 11mm was found.A new 14mm amplatzer septal occluder was chosen, well positioned and implanted.The patient required prolonged hospitalization.The patient was reported stable and sent to hospital for recovery.
 
Additional Manufacturer Narrative
An event of device embolization, partial obstruction, vomiting, hospitalization, and unexpected medical intervention was reported.The device was returned to abbott for investigation and the device met dimensional specifications when analyzed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause of the reported device embolization appears to be related to operational context (incorrect defect sizing).The partial obstruction was due to the device embolizing to the aorta.The cause of the vomiting could not be conclusively determined.The reported hospitalization and unexpected medical intervention were due to case-specific circumstances, as the device was snared and a replacement was implanted, requiring prolonged hospitalization.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20396635
Report Number2135147-2024-04935
Device Sequence Number3492497
Product Code MLV
UDI-Device Identifier00811806010069
UDI-Public(01)00811806010069(17)260930(10)8200504
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number9-ASD-009
Device Lot Number8200504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age4 YR
Patient SexFemale
Patient Weight15 KG